advertisement
Question
Posted by: Grietjie. | 2007/05/03

Want my life back.

Hi.

CS, I have been having thoughts. Mainly thoughts of weening myself off the meds I use for bipolar i.e. Seroquel, Lithium and Cipralex. My first shrink told me the ideal is to get me off the S and C, and only being on Lithium. My current shrink do not agree.

Thing is, I'm really not the person I used to be. My sex drive is zero and I've turned 'stupid'. I used to be a sex kitten, lean, funny and full of surprizes. None of which is relevant now. Although the lows was cripling, the highs (there was no in betweens) was incredible. I could go for days with very little or no sleep, and my creatiovity was awesome. Right now I struggle to get an hour of active creativity per day. Been sleeping during the day and going to bed early. Can't sleep though without a good dose (up to 600 mg!) of Seroquel at night.

I know my husband is not happy with my lack od sexual urges. I wish I could change that, but it's really hard for me to initiate or enjoy. I haven't had an orgasm in many months, and don't particularly miss it. I'm scared he would go look for it someplace else. Actually, no, I would be happy for him. As long as he's happy and we're together.

I'm also heavely drawn to food and have gained a whole lot of extra pounds during the past few years. I cannot see how anyone could find me attractive, although he says he still loves me and think I'm sexy. No way can that be true. I have the equipment to excersise with, but don't have the mental or physical strenght to get on.

I don't know, my shrink don't want me to go off the meds, but I'm not sure if things was all that bad before the meds. As I said, I miss the spunk. What is your opinion?

Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello G,
Don't wean yourself off ANYTHING until you have seen the prescribing shrink for a re-assessment and advice on whether this is a good idea. It sounds as though a different balance, perhaps of different drugs, might help more. Though some meds may indeed reduce libido, being actively bipolar screws up one's sex life even more comprehensively, and what FEELS creative when one is high is often rubbish to the neutral observer. Is it practical to revisit your first shrink, or another, for a second opinion ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement